MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010215
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Reported per clinical trial (b)(6): on (b)(6) 2016 - the subject patient underwent first-time recurrent open periumbilical ventral hernia repair procedure, during which a bard/davol ventrio mesh was placed in underlay fashion on the intra-peritoneal region using a non-bard/davol mechanical fixation device and sutures.Fascia and full closure was achieved with sutures and adhesive skin closure.The patient was discharged on (b)(6) 2016.On (b)(6) 2017, the patient was diagnosed with "subcostal incisional hernia unrelated to index procedure".Regarding this diagnosis the information states "subj.Required reop due to new hernia location but unrelated to index procedure".As noted the patient was hospitalized from (b)(6) 2017.On (b)(6) 2018 - ct scan was performed and confirmed with hernia recurrence (size 3cm x 1cm) associated with the ventrio mesh implant.On (b)(6) 2018 - subject patient underwent an open ventral periumbilical recurrent hernia procedure for hernia recurrence due to 3cm opening of mesh where mechanical fixation failed to secure the mesh in the abdominal wall from previous hernia procedure.Full closure was achieved.The patient was discharged from the hospital on the same day.This ae is clinically assessed to be moderate in severity, not related to the study device and possibly related to the procedure.As reported, the outcome of this ae is recovered/resolved.
 
Additional Manufacturer Narrative
As reported, approximately 2 years post-implant of the ventrio mesh, the patient was diagnosed with hernia recurrence due to failure of the (non-bard/davol) mechanical fixation used during the index procedure.As reported, the ae is resolved.The clinician has assessed the patient¿s postoperative course as being not related to the study device and possibly related to the index procedure.However, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of surgery.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 173 units released for distribution in october, 2015.Not returned - remains implanted.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14517071
Report Number1213643-2022-00350
Device Sequence Number6466358
Product Code FTL
UDI-Device Identifier00801741016424
UDI-Public(01)00801741016424
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number0010215
Device Lot NumberHUZH2328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient Weight76 KG